MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CORTEX SCREW SELF-TAPPING 38MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CORTEX SCREW SELF-TAPPING 38MM; SCREW, FIXATION, BONE
Model Number 214.838
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event year reported as 2018; exact date of postoperative screw breakage is unknown.Additional device product code: ktt.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a dynamic hip system (dhs) was revised due to non-union and broken hardware.The washer 13.0mm, 7.3 cannulated screw, side plate, lag screw, and two (2) broken 4.5mm cortex screws were removed successfully and replaced with a trochanteric femoral nail system advanced (tfna).This was originally implanted on (b)(6) 2018 for a hip fracture.There was an unknown surgical delay.Procedure outcome and patient status unknown.Concomitant device: washer 13.0mm (part #: 219.99, lot #: unknown, quantity: 1); 7.3mm cannulated screw 32mm thread/80mm (part #: 209.880 lot #: unknown, quantity: 1); 135 deg dhs® plate-standard barrel 2 holes/46mm m (part #: 281.102 lot #: unknown, quantity: 1); dhs®/dcs® lag screw 12.7mm thread/85mm (part #: 280.850 lot #: unknown, quantity: 1).This report is for one (1) 4.5mm cortex screw self-tapping 38mm.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.These dates were inadvertently corrected as 12/4/2018 in the follow up report mwr-(b)(4).It was further reported that the correct date remains 12/5/2018 as reported in the initial report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date received by manufacturer was inadvertently reported as december 5, 2018 on initial medwatch.The correct date should have been december 4, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8202038
Report Number2939274-2018-55620
Device Sequence Number1671019
Product Code HWC
UDI-Device Identifier10886982154682
UDI-Public(01)10886982154682
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.838
Device Catalogue Number214.838
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer12/28/2018
01/30/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date12/28/2018
01/31/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight113